|acute pancreatitis as side-effect of meds
Jun 13, 2000
A friend was just hospitalized with acute Pancreatitis. He was on the triple combination therapy. Can you tell me what causes this condition and what one can do to prevent it or at least foresee it's happening
Response from Dr. Boyle
There are many causes of pancreatitis, some associated with HIV disease and some not. These include alcohol use, gallstones, infections (e.g. CMV or MAC), metabolic abnormalities (e.g. high triglycerides) and medications (notably pentamidine, ddI and ddC, but sometimes others). Avoidance of medications associated with pancreatitis, avoidance of alcohol and correction of any metabolic abnormalities are the most appropriate steps to avoid a recurrence of pancreatitis. Brian Boyle, M.D., J.D.
High Cholesterol and High liver enzymes
Long-Term Elevated Liver Functions
- Hpv During Window Period
- Is Black Spots A Symptom Of Acute HIV Infection?
- Is Groin Pain A Symptom Of Acute HIV Infection?
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.